Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 23, 2015, 5:01 PM CDT for Escambia County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 23, 2015, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2882 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201
WWUS84 KMOB 232201
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
501 PM CDT TUE JUN 23 2015
ALZ264-FLZ201-203-232300-
BALDWIN CENTRAL AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
501 PM CDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BALDWIN...
NORTHWESTERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 600
PM CDT...
AT 500 PM CDT...STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTH OF CENTURY TO NEAR MOLINO TO 12 MILES EAST OF
LOXLEY...AND MOVING SOUTHWEST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MOLINO...
THE PRIMARY THREATS FROM THESE STORMS ARE DIME SIZE HAIL AND WIND
GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND
ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE
STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING
WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3059 8766 3079 8760 3079 8756 3082 8760
3094 8756 3090 8712 3057 8732 3056 8737
TIME...MOT...LOC 2200Z 042DEG 20KT 3084 8727 3073 8738 3068 8756
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 4:05 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 23, 4:05 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
405 PM CDT TUE JUN 23 2015
.SHORT TERM...[TONIGHT THROUGH THURSDAY]...WILL LET THE HEAT ADVISORY
EXPIRE AT 6 PM. NUMEROUS HOT SPOTS PERSIST WHERE THUNDERSTORMS HAVE
BEEN ABSENT. THUNDERSTORM ACTIVITY SHOULD DISSIPATE AGAIN BY EARLY
EVENING. TOMORROW SHOULD BE A SIMILAR REPEAT OF TODAY...THOUGH THE
MODELS ARE TRENDING A DEGREE OR TWO COOLER THAN TODAY SO DO NOT
ANTICIPATE A HEAT ADVISORY THOUGH IT WILL BE HOT WITH HEAT INDICES
RANGING FROM 102 TO 107. AFTERNOON CONVECTION WILL AGAIN GET ROLLING
AROUND 2 PM WITH THE STRONGEST STORMS...ISOLATED SEVERE NEAR THE
COAST ALONG AND NEAR THE SEA BREEZE FRONT. STORMS WILL AGAIN
DISSIPATE BY EARLY EVENING. UPPER LEVEL RIDGE BEGINS WEAKENING AND
SHIFTING WESTWARD...THIS SHOULD PROVIDE SOME GRADUAL RELIEF IN TERMS
OF DAYTIME HIGH TEMPERATURES. HIGHS SHOULD TOP OUT IN THE LOW TO MID
90S. A CONVECTIVE AFTERNOON IS ANTICIPATED WITH STORMS AGAIN
DISSIPATING IN THE EVENING. /08 JW
THIS AFTERNOON'S WET MICROBURST RISK IS HIGH
.LONG TERM...[THURSDAY NIGHT THROUGH TUESDAY]...UPPER LEVEL RIDGE
CONTINUES TO WEAKEN WITH A BROAD TROUGH DEVELOPING OVER THE AREA BY
FRIDAY. FALLING HTS AND CAA ALOFT WILL ALLOW FOR AN UPTICK OF
CONVECTION WHICH WILL CONTINUE TO BE DIURNALLY DRIVEN. TEMPERATURES
WILL CONTINUE THROUGH THE WEEKEND. A WEAK FRONT IS PROJECTED TO PUSH
THROUGH THE AREA LATE SATURDAY AFTERNOON AND EVENING...EXPECT MORE
WIDESPREAD CONVECTION THAT WILL LINGER INTO THE LATE NIGHT HOURS.
TEMPERATURES OVER THE WEEKEND SHOULD BE SIGNIFICANTLY COOLER THEN
WE'VE EXPERIENCE LATELY...TOPPING OUT IN THE UPPER 80S. THE WEAK
BOUNDARY THEN STALLS OUT OVER THE AREA BECOMING A TRIGGER FOR LATE
MORNING...AFTERNOON THUNDERSTORMS ALONG THE COAST AND INLAND...AND
THEN OVER THE NORTHERN GULF AT NIGHT. /08 JW
&&
.AVIATION...23.18Z TERMINAL FORECAST DISCUSSION...
VFR CONDITIONS GENERALLY PREVAIL THROUGH THE AFTERNOON WITH CUMULUS
DECK BASES AROUND 4000 FT AGL. ISOLATED TO SCATTERED TSRA WILL
DEVELOP THIS AFTERNOON...GENERALLY BETWEEN 23.19Z-24.00Z. SOME STORMS
WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OVER 40 KNOTS...
AND RESTRICTED VISIBILITY DUE TO HEAVY RAIN. /21
&&
.MARINE...A WEAK PRESSURE PATTERN WILL PERSIST THROUGH THE END OF
THE WORK WEEK KEEPING WINDS LIGHT AND SEAS LOW. WINDS WILL INCREASE
TO POSSIBLY CAUTIONARY LEVELS OVER THE WEEKEND AS A SURFACE FRONT
MOVES OVER THE NORTHERN GULF.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 93 77 91 76 / 20 40 20 20 20
PENSACOLA 77 93 79 90 78 / 10 40 20 20 20
DESTIN 82 88 81 88 81 / 10 40 20 20 20
EVERGREEN 74 98 76 93 75 / 20 40 20 30 20
WAYNESBORO 73 98 75 94 74 / 20 40 20 20 20
CAMDEN 73 98 76 95 75 / 20 40 20 20 20
CRESTVIEW 75 99 77 92 76 / 20 40 20 30 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BALDWIN CENTRAL-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-MOBILE CENTRAL-MOBILE
COASTAL-MOBILE INLAND-MONROE-WASHINGTON-WILCOX.
FL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ESCAMBIA COASTAL-
ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA
COASTAL-SANTA ROSA INLAND.
MS...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR GEORGE-GREENE-
PERRY-STONE-WAYNE.
GM...NONE.
&&Hazardous weather outlook, Jun 23, 12:06 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1206 PM CDT TUE JUN 23 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241715- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 1206 PM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF HOT TEMPERATURES REACHING INTO THE MID 90S TO AROUND 100 AND HIGH HUMIDITY WILL RESULT IN DANGEROUS HEAT INDICES BETWEEN 105 AND 110 ACROSS MUCH OF THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON... ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WIND GUSTS...HAIL UP TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION EACH DAY WITH HEAT INDICES REACHING 105 TO 110 AGAIN WEDNESDAY...AND SLIGHTLY LOWER BETWEEN 100 TO 105 LATE IN THE WEEK. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. A FEW STORMS COULD BE STRONG TO BRIEFLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ630>635-650-655-670-675-241715- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1206 PM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 KNOTS OR GREATER...FREQUENT LIGHTNING STRIKES...AND LOCALLY HIGHER WAVES AND SEAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE EACH DAY. A FEW STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 KNOTS OR GREATER...FREQUENT LIGHTNING STRIKES...AND LOCALLY HIGHER WAVES AND SEAS.
In the hours before
Special weather statement, Jun 23, 3:44 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT TUE JUN 23 2015
FLZ201>204-232115-
SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-ESCAMBIA COASTAL FL-
SANTA ROSA COASTAL FL-
344 PM CDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SANTA ROSA AND ESCAMBIA
COUNTIES UNTIL 415 PM CDT...
AT 342 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PACE...MOVING
SOUTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
PACE...
MOLINO...
PEA RIDGE...
FLORIDATOWN...
THE PRIMARY THREATS FROM THIS STORM ARE DIME SIZED HAIL AND WIND
GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND
ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS
STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3076 8733 3079 8719 3064 8707 3057 8715
3058 8716 3058 8718 3057 8719 3056 8719
3056 8718 3055 8718 3050 8723
TIME...MOT...LOC 2042Z 055DEG 11KT 3068 8721Local storm report, Jun 23, 4:08 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
408 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 3 NNE GRAND BAY 30.51N 88.32W
06/23/2015 E1.00 INCH MOBILE AL BROADCAST MEDIA
BROADCAST MEDIA REPORTED NICKEL TO QUARTER SIZE HAIL AT
MOBILE INTERNATIONAL SPEEDWAY.
&&
GENEJLocal storm report, Jun 23, 4:12 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
412 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG 3 NW GONZALEZ 30.61N 87.32W
06/23/2015 ESCAMBIA FL 911 CALL CENTER
REPORT OF TREE DOWN ACROSS SOUTH BOUND LAND OF HWY 29 3
MILES NORTHWEST OF GONZALEZ, FL.
&&
GENEJLocal storm report, Jun 23, 4:15 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 4 SW THEODORE 30.51N 88.22W
06/23/2015 E1.00 INCH MOBILE AL BROADCAST MEDIA
BROADCAST MEDIA REPORTED NICKEL TO QUARTER SIZE HAIL AT
MOBILE INTERNATIONAL SPEEDWAY.
0327 PM TSTM WND DMG 3 NW GONZALEZ 30.61N 87.32W
06/23/2015 ESCAMBIA FL 911 CALL CENTER
REPORT OF TREE DOWN ACROSS SOUTH BOUND LAND OF HWY 29 3
MILES NORTHWEST OF GONZALEZ, FL.
&&
GENEJSpecial weather statement, Jun 23, 5:00 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CDT TUE JUN 23 2015
ALZ261-262-232245-
MOBILE INLAND AL-BALDWIN INLAND AL-
500 PM CDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT INLAND BALDWIN AND INLAND
MOBILE COUNTIES IN SOUTHWEST ALABAMA UNTIL 545 PM CDT...
AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BUCKS...OR 8
MILES NORTH OF CREOLA...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MOBILE... BAY MINETTE... SATSUMA...
CITRONELLE... CREOLA... MOUNT VERNON...
I65 AND AL 225... GULFCREST... AXIS...
I65 AND AL 59... BUCKS... I65 AND US 43...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
LAT...LON 3108 8833 3114 8810 3114 8802 3115 8797
3115 8794 3114 8794 3116 8793 3092 8774
3089 8789 3092 8791 3090 8790 3089 8790
3087 8798 3088 8799 3087 8799 3083 8818
TIME...MOT...LOC 2159Z 233DEG 8KT 3102 8804Special weather statement, Jun 23, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
501 PM CDT TUE JUN 23 2015
ALZ264-FLZ201-203-232300-
BALDWIN CENTRAL AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
501 PM CDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BALDWIN...
NORTHWESTERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 600
PM CDT...
AT 500 PM CDT...STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTH OF CENTURY TO NEAR MOLINO TO 12 MILES EAST OF
LOXLEY...AND MOVING SOUTHWEST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MOLINO...
THE PRIMARY THREATS FROM THESE STORMS ARE DIME SIZE HAIL AND WIND
GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND
ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE
STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING
WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
LAT...LON 3059 8766 3079 8760 3079 8756 3082 8760
3094 8756 3090 8712 3057 8732 3056 8737
TIME...MOT...LOC 2200Z 042DEG 20KT 3084 8727 3073 8738 3068 8756The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:03 AM CDT | Heat Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 8 hr |
| Jun 23, 1:46 PM CDT | Special Weather Statement | MOB | Baldwin | 29 min |
| Jun 23, 2:01 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 44 min |
| Jun 23, 2:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Jun 23, 3:01 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 31 min |
| Jun 23, 5:00 PM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Jun 23, 6:27 PM CDT | Special Weather Statement | MOB | Crenshaw | 63 min |
| Jun 23, 6:38 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 33 min |
| Jun 23, 2:56 PM CDT | Special Weather Statement | MOB | Escambia | 34 min |
| Jun 23, 3:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 38 min |
| Jun 23, 3:44 PM CDT | Special Weather Statement | MOB | Escambia | 31 min |
| Jun 23, 5:39 PM CDT | Special Weather Statement | MOB | Okaloosa | 36 min |
| Jun 23, 5:44 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 46 min |
| Jun 23, 6:31 PM CDT | Special Weather Statement | MOB | Okaloosa | 59 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.